Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Fever with saliva discharge

Hi.my 4 year old daughter has 102.2 F fever now and I noticed bubbly saliva comes out of her mouth .i gave her ibuprofen and noticed that before every 6 hours her fever is rising..I am worried because I gave her ibuprofen four times already this day and it is indicated in the leaflet information that ibuprofen should be given not more than 4 times a day..what shall I do?thank you.
Asked On : Wed, 2 May 2012
Answers:  3 Views:  532
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
  User's Response
Hi
With the information you gave it appears your daughter may be having infection in her tonsils. Because of it she is not able to swallow and so her saliva is flowing out. Secondly this infection is common in her age. But it is more important to have a look at her throat to decide precisely what is causing her problem and to initiate appropriate treatment. So better show her to an ENT specialist.
Till then you can do following things:
As you are able to give her Ibuprofen by mouth I assume she can still swallow. So give her plenty of warm liquids (water, milk etc). If she is not taking adequately by mouth then she may need intravenous fluids to prevent dehydration.
You can give her paracetamol in place of Ibuprofen.
She may need a course of antibiotic which your doctor will prescribe.
Take care
Answered: Wed, 2 May 2012
I find this answer helpful
  User's Response
Hi
With the information you gave it appears your daughter may be having infection in her tonsils. Because of it she is not able to swallow and so her saliva is flowing out. Secondly this infection is common in her age. But it is more important to have a look at her throat to decide precisely what is causing her problem and to initiate appropriate treatment. So better show her to an ENT specialist.
Till then you can do following things:
As you are able to give her Ibuprofen by mouth I assume she can still swallow. So give her plenty of warm liquids (water, milk etc). If she is not taking adequately by mouth then she may need intravenous fluids to prevent dehydration.
You can give her paracetamol in place of Ibuprofen.
She may need a course of antibiotic which your doctor will prescribe.
Take care
Answered: Wed, 2 May 2012
I find this answer helpful
General & Family Physician Dr. Muhammad Ishfaq Habib's  Response
hi.
first thing you have to do is keep 4 hourly record of the fever and give ibuprofen when she is having fever. alternately you can also do cold sponging by dipping gauze pieces in tap water and applying them on her forehead and hands. this the first aid you can give to lower her temperature and instead of ibuprofen you can also use paracetamol
secondly find out the cause for the fever which may typhoid fever, urinary tract infection, abscess or sore throat or respiratory tract infection. therefore have a detailed checkup from your GP and you have to perform some tests like typhi.DOT, urine analysis, chest x-ray, blood complete picture and blood and urine cultures to find the foci of fever.
thank you
with regards
dr.ishfaq
Answered: Wed, 2 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor